MAUDE Adverse Event Report: CAREFUSION, INC JAMSHIDI NEEDLE BONE MARROW 11GX4 ASP; INSTRUMENT, BIOPSY

CAREFUSION, INC JAMSHIDI NEEDLE BONE MARROW 11GX4 ASP; INSTRUMENT, BIOPSY
Model Number DJ4011X
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 09/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
It was reported via email: that a small portion had fractured in the vertebral body of si and could not be retrieved.It was reported via email: a jamshidi bone marrow biospy /aspiration needle was then utilized at the left si pedicle vertebral body.The patient had very hard bone.In trying to reposition the jamshidi instrument, a small portion had fractured in the vertebral body of si and could not be retrieved and was left in the vertebral body on the left side at si.The broken piece measured roughly 2.5 cm.What was the original intended procedure?: 14-si non invasive percutaneous pedicle screw instrumented fusion utilizing spineology palisade.L4-s1 arthrodesis.L5 laminectomy.
 
Additional Manufacturer Narrative
(b)(4) follow up emdr for device evaluation: (b)(4) photos displaying a needle and product label for a similar device were provided, there was no evidence of damage or other defects on the device within the photo.As no photos or physical samples that display the reported condition were available for investigation, we cannot verify the reported failure.Product undergoes visual and functional inspections throughout manufacturing according to procedure, as the lot involved in this incident is unknown, a device history review cannot be performed.Based on the available information, we cannot identify a root cause at this time.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text : see manufacturer narrative.
 
Event or Problem Description
It was reported via email: that a small portion had fractured in the vertebral body of si and could not be retrieved it was reported via email: a jamshidi bone marrow biospy /aspiration needle was then utilized at the left si pedicle vertebral body.The patient had very hard bone.In trying to reposition the jamshidi instrument, a small portion had fractured in the vertebral body of si and could not be retrieved and was left in the vertebral body on the left side at si.The broken piece measured roughly 2.5 cm.What was the original intended procedure? : 14-si non invasive percutaneous pedicle screw instrumented fusion utilizing spineology palisade.L4-s1 arthrodesis, l5 laminectomy.

Brand Name
JAMSHIDI NEEDLE BONE MARROW 11GX4 ASP
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
MDR Report Key11114653
Report Number9680904-2020-00048
Device Sequence Number19731922
Product Code KNW
UDI-Device Identifier10885403087141
UDI-Public(01)10885403087141
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K813338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDJ4011X
Device Catalogue NumberDJ4011X
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer03/25/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date03/25/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR